MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-28
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified, moderately tortuous distal right coronary artery that is 90% stenosed.Pre-dilation was performed using a 3.5x15mm non-abbott coronary cutting balloon.During advancement of the 4.0x28mm xience skypoint drug-eluting stent (des), resistance was noted due to anatomy but ultimately crossed the lesion.The xience skypoint des ruptured at 6 atmospheres during the first inflation and failed to deploy.The xience skypoint was removed along with the balloon.Additional dilation was performed using a 4.0x10mm non-abbott balloon.A 4.0x15mm xience skypoint des and 4.0x18mm xience skypoint des were successfully deployed.Post-dilation with a 4.0x10mm non-abbott balloon was used concluding the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported difficulty to advance and activation failure of the stent appears to be related to operational context of the procedure.Additionally, a definitive cause for the reported material rupture of the balloon could not be determined.Factors that may contribute to material ruptures include, but are not limited to, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22055072
Report Number2024168-2025-05252
Device Sequence Number4251444
Product Code NIQ
UDI-Device Identifier08717648233500
UDI-Public(01)08717648233500(17)260125(10)3020141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number1804400-28
Device Catalogue Number1804400-28
Device Lot Number3020141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown